[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.209.213. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 20, 1970

Toxic Epidermal Necrolysis, Azotemia, and Death After Allopurinol Therapy

Author Affiliations

From the Nephrology Section, Wadsworth Hospital, Veterans Administration Center; and the Department of Medicine, UCLA School of Medicine, Los Angeles.

JAMA. 1970;212(3):478-479. doi:10.1001/jama.1970.03170160066019
Abstract

Shortly after initiating therapy with allopurinol, eosinophilia developed in a 72-year-old man along with toxic epidermal necrolysis and renal failure followed by sepsis, pneumonia, and death. Pathological findings revealed degeneration of the epidermis with bullae at the dermalepidermal junction and within the epidermis and also intense immunoglobulin deposits along the glomerular basement membrane.

×